Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 23, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 18, 2025, 4:48 PM PDT for San Bernardino County, California. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2025, 4:48 PM PDT (23:48 UTC)
- Expired
- Sep 18, 2025, 6:44 PM PDT
- In force
- 116 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 76 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
302
WGUS56 KSGX 182348
FFWSGX
CAC071-190215-
/O.NEW.KSGX.FF.W.0023.250918T2348Z-250919T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
448 PM PDT Thu Sep 18 2025
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 715 PM PDT.
* At 448 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 0.25 inches of rain have
fallen. Additional rainfall amounts of 0.25 to 0.75 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Apple Valley, Lake Arrowhead, Lucerne Valley, Running Springs, Hwy
173 Between Lake Arrowhead And Hesperia, Hwy 18 Between Running
Springs And Skyforest, Skyforest, Hwy 18 Between Running Springs
And Big Bear, Cedar Glen and Green Valley Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3447 11706 3423 11703 3422 11720 3436 11724
FLASH FLOOD...RADAR INDICATED
$$
CSP1 follow-up statement
867 WGUS76 KSGX 190144 FFSSGX Flash Flood Statement National Weather Service San Diego CA 644 PM PDT Thu Sep 18 2025 CAC071-190154- /O.CAN.KSGX.FF.W.0023.000000T0000Z-250919T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Bernardino CA- 644 PM PDT Thu Sep 18 2025 ...FLASH FLOOD WARNING IS CANCELLED FOR SAN BERNARDINO COUNTY NEAR LAKE ARROWHEAD... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. A Flood Watch remains in effect until 200 AM PDT Friday for a portion of Southwest California. && LAT...LON 3447 11706 3423 11703 3422 11720 3436 11724 $$ CSP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 1:50 PM PDT, 2 hours 58 minutes earlier.
Area forecast discussion, Sep 18, 1:50 PM PDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
150 PM PDT Thu Sep 18 2025
.SYNOPSIS...
Tropical remnants will continue to move through the area this
evening with scattered showers and thunderstorms across inland
areas. There will be gradual drying and warming for Friday and
Saturday. An area of low pressure will form off the coast by early
next week. This may help funnel more tropical moisture into the
area, but timing and placement of any showers is uncertain. The
latter half of next week will be drier as an area of high pressure
moves over the region.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Convection is beginning to occur across portions of the mountains
and deserts this afternoon, heaviest occurring in the San Diego
and Riverside County mountains. Hi-res models continue to show
scattered areas of storms across the mountains and deserts through
this evening, where rain rates over one inch are possible. Under
any heavier cells, some low water crossings in the deserts and
other areas may see localized flooding. Most areas west of the
mountains may see a rogue shower, but most places will remain dry
through tonight. Storms over the mountains and deserts will begin
to subside before midnight. Tropical moisture may be leftover on
Friday for a couple of remnant showers to remain across the LA
Basin and points north, though most hi-res models are not
depicting very much in the way of precipitation. The area of
tropical moisture will push further inland across the western part
of the country, leaving the area completely dry by Saturday.
An area of low pressure will develop off of the coast by Sunday,
lingering around that area into early next week. The placement of
this system will be crucial in if we see anymore tropical
moisture. Some models suggest that this low combined with an area
of high pressure to the southwest will help funnel in tropical
moisture into the area, which may warrant some light showers
across the region by Sunday and Monday. The best chance of showers
look to be across western San Diego County. Otherwise, dry weather
will prevail for most this weekend into early next week with high
temperatures near average and slightly more humid than normal.
Models begin to diverge by the latter half of next week. By
Tuesday and Wednesday, high pressure may expand over the region,
bringing further warming. The area of high pressure may stick
around into the end of the week but a trough may move through the
Pac NW, providing a cooler weather pattern. The marine layer will
return to our region by this weekend into next week with
night/morning low clouds within 20 miles of the coastline.
&&
.AVIATION...
182000Z....Coast/Valleys...-SHRA with isolated TSRA will continue to
be possible through tonight, although chances are lower than this
morning. Cloud bases will remain between 8000-10000ft MSL for much
of the day. Any precipitation should come to an end by 06z Friday.
Patchy lower clouds around 900-1500ft MSL possible late tonight into
Friday morning generally after 10z and clearing by 16-17z.
.Mountains/Deserts...Higher terrain intermittently obscured with
SHRA/TSRA chances through the evening. Bases generally above 10000ft
MSL but in areas of heavier RA, bases could briefly lower to around
3000ft MSL with VIS 1-5SM. TSRA could produce strong up/downdrafts,
frequent lightning, and CB tops to 35 kft along with gusty and
erratic winds at the surface. The widespread precip moves out to the
north tonight into Friday morning, with additional SHRA/TSRA chances
again over the mountains for Friday afternoon.
&&
.MARINE...There is a low chance of thunderstorms (5-10%) through
this evening. Any storm could briefly produce lightning, gusty
erratic winds, and choppy seas. Otherwise, no additional hazardous
marine conditions are expected through Monday.
&&
.BEACHES...There is a low chance of lightning (5%) through tonight.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch through late tonight for Apple and Lucerne Valleys-
Coachella Valley-Riverside County Mountains-San Bernardino
County Mountains-San Diego County Deserts-San Diego County
Mountains-San Gorgonio Pass near Banning.
PZ...None.
&&
PUBLIC...APR
AVIATION/MARINE...ZuberIn the hours before
Special weather statement, Sep 18, 4:16 PM PDT, 32 minutes before
Special Weather Statement National Weather Service San Diego CA 416 PM PDT Thu Sep 18 2025 CAZ056-058-061-062-065-190000- San Diego County Mountains CA-San Diego County Deserts CA- Riverside County Mountains CA-San Gorgonio Pass Near Banning CA- Coachella Valley CA- 416 PM PDT Thu Sep 18 2025 ...A STRONG THUNDERSTORM WILL IMPACT RIVERSIDE AND NORTHEASTERN SAN DIEGO COUNTIES THROUGH 500 PM PDT... At 415 PM PDT, Doppler radar was tracking a strong thunderstorm near Hwy 74 Between Anza And Palm Desert, or 15 miles southwest of Indio, moving north at 15 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Indio, southeastern Palm Springs, Coachella, Cathedral City, Palm Desert, Rancho Mirage, Hwy 74 Between Anza And Palm Desert, Thermal, La Quinta, Indian Wells, Santa Rosa Mountain, Thousand Palms, and Bermuda Dunes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3337 11629 3339 11652 3387 11652 3382 11611 TIME...MOT...LOC 2315Z 188DEG 15KT 3354 11637 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH 12
Local storm report, Sep 18, 4:26 PM PDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
426 PM PDT Thu Sep 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM Landslide 6 NNW Forest Falls 34.16N 116.95W
09/18/2025 San Bernardino CA Dept of Highways
San Bernardino County reported mudslides
blocking SR-38 from Valley of the Falls to
the bottom of South Fork.
&&
LEVLocal storm report, Sep 18, 4:35 PM PDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
435 PM PDT Thu Sep 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM Tstm Wnd Gst 4 SW Palm Desert 33.69N 116.41W
09/18/2025 M62 MPH Riverside CA Mesonet
SCE Painted Canyon Rd observation station
reported wind gust of 62 mph.
&&
LEVLocal storm report, Sep 18, 4:37 PM PDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
437 PM PDT Thu Sep 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM Tstm Wnd Gst 1 SW Palm Desert 33.72N 116.39W
09/18/2025 E56 MPH Riverside CA Mesonet
GW2765 Palm Desert obs reported wind gust of
56 mph.
&&
LEVLocal storm report, Sep 18, 4:41 PM PDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
441 PM PDT Thu Sep 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM Tstm Wnd Gst 2 W Borrego Springs 33.26N 116.40W
09/18/2025 E64 MPH San Diego CA Mesonet
Anza Borrego Desert State Part Observation
Station reported wind gust of 64 mph.
&&
LEVLocal storm report, Sep 18, 4:45 PM PDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
445 PM PDT Thu Sep 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Landslide 4 WSW Forest Falls 34.06N 116.97W
09/18/2025 San Bernardino CA Public
Mudslide reported near the Oak Glen
Steakhouse.
&&
LEVThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 1:28 PM PDT | Areal Flood Advisory | SGX | Riverside, San Diego | 106 min |
| Sep 18, 1:51 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 23 min |
| Sep 18, 2:13 PM PDT | Flash Flood Warning | SGX | San Bernardino | 5 hr |
| Sep 18, 2:39 PM PDT | Areal Flood Advisory | SGX | Riverside | 119 min |
| Sep 18, 2:39 PM PDT | Areal Flood Advisory | SGX | San Diego | 119 min |
| Sep 18, 2:54 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 45 min |
| Sep 18, 3:13 PM PDT | Areal Flood Warning | SGX | Riverside, San Diego | 2 hr |
| Sep 18, 3:29 PM PDT | Special Weather Statement | SGX | San Diego | 31 min |
| Sep 18, 3:38 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 3 hr |
| Sep 18, 4:03 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 84 min |
| Sep 18, 4:14 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Sep 18, 4:16 PM PDT | Special Weather Statement | SGX | Riverside | 44 min |
| Sep 18, 4:28 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 118 min |
| Sep 18, 4:32 PM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Bernardino | 58 min |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.